MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932150
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Cup revision surgery after 10 years from implant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.What is the affected side involved in this event? right hip.B.What was the allegation against the head? metallosis provided by the head scratching on the metal cup (due to pe liner wear).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: cup revision surgery after 10 years from implant surgeon gianfranco orengo wants to know why there was so much wear of the poly liner after only 10 years.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the liner was worn through resulting in the head contacting the edge of the cup upon failure of the liner.Additionally the liner was fractured at the rim.The fragments were not returned for evaluation.The metal transfer wear on the femoral head was caused by the contact between the femoral head and the edge of the acetabular cup after the liner failed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.A manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx50od product code: 121932150 lot number: 518746 and no non-conformances or manufacturing irregularities were identified.The overall complaint wasconfirmed as the observed condition of the pinn mar +4 10d 32idx50od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx50od product code: 121932150 lot number: 518746 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx50od product code: 121932150 lot number: 518746 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
PINN MAR +4 10D 32IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19781982
Report Number1818910-2024-15465
Device Sequence Number8181187
Product Code LPH
UDI-Device Identifier10603295014041
UDI-Public(01)10603295014041(17)190430(10)518746
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number121932150
Device Lot Number518746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer07/29/2024
08/13/2024
10/04/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date08/02/2024
08/14/2024
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +1.; PINNACLE SECTOR II CUP 50MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale